Authors: Stević, Stevo 
Affiliations: Mathematical Institute of the Serbian Academy of Sciences and Arts 
Title: Nontrivial solutions of a higher-order rational difference equation
Journal: Mathematical Notes
Volume: 84
Issue: 5-6
First page: 718
Last page: 724
Issue Date: 1-Dec-2008
Rank: M23
ISSN: 0001-4346
DOI: 10.1134/S0001434608110138
Abstract: 
We prove that, for every k ∈ ℕ, the following generalization of the Putnam difference equation xn+1 = xn + xn-1 +...+ xn-(k-1) + xn-kxn-(k+1)/x nxn-1 + xn-2 + ... + xn-(k+1) n ∈ ℕ0 has a positive solution with the following asymptotics xn = 1 + (k+1)e-cλn + o(e e -cλn) for some c > 1 depending on k, and where λ is the root of the polynomial P(λ) = λ k+2 - λ - 1 belonging to the interval (1, 2). Using this result, we prove that the equation has a positive solution which is not eventually equal to 1. Also, for the case k = 1, we find all positive eventually equal to unity solutions to the equation.
Keywords: Asymptotic | Difference equation | Nonlinear solution | Putnam difference equation
Publisher: Springer Link

Show full item record

SCOPUSTM   
Citations

22
checked on May 23, 2024

Page view(s)

32
checked on May 9, 2024

Google ScholarTM

Check

Altmetric

Altmetric


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.